MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR
Model Number ZMA00
Medical Device Problem Codes Break (1069); Scratched Material (3020)
Health Effect - Clinical Codes Visual Impairment (2138); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/23/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a multifocal intraocular lens (iol) was implanted in a patient who developed double vision from a defect on the optic (looks like a scratch maybe loading) and a wonky haptic.The doctor noted that he needs to exchange.It was stated that the lens implanted is a +16.5 but the patient was hyperopic and iol was decentered.Further clarification noted that the doctor thought about exchange from the start but he tried to reposition the lens and rechecked ocular response analyzer (ora) which showed plano with the iol in place so he thought it was good.But the patient still measures +1.00 to +1.25 in the real world even since his first surgery.The doctor was going to do lasik but he cannot get the double image to go away even in a contact lens so the lens would need to come out anyway.It was noted later on that explant of iol occurred.No incision enlargement, no vitrectomy, no sutures done.No complications.The replacement lens used was same model but 1.0 diopter power size higher than the original io.This replacement iol helped address the visual issues of the patient.Patient tolerated the procedure well.No other information was provided.
 
Additional Manufacturer Narrative
Section a4: patient weight: unknown/ not provided.(b)(4).Section h3-other (81): the device was not returned for evaluation; therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.Section h6: health effect - clinical code: 2138 (to capture unexpected post-op refraction: and diplopia).Section h6: health effect - clinical code: 4581 (to capture device decentered or dislocated or tilted subluxated or wrong position).Attempts have been made to obtain missing information; however, no definitive response has been received.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key18298386
Report Number3012236936-2023-03088
Device Sequence Number12516907
Product Code MFK
UDI-Device Identifier05050474536739
UDI-Public(01)05050474536739(17)250814
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/14/2025
Device Model NumberZMA00
Device Catalogue NumberZMA00U0165
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/15/2023
Initial Report FDA Received Date12/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age73 YR
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite